MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM; CATHETER PERCUTANEOUS
Model Number IPN033136
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure, the physician could not enter the guidewire into the raulerson syringe.A new kit was opened to finish the procedure.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The customer returned an opened pediatric jugular set including one guide wire in its advancer and a 20ga introducer needle for analysis.The arrow raulerson syringe (ars) was not returned for analysis.Signs-of-use in the form of biological material were observed on the guide wire assembly.Visual analysis revealed that the guide wire had two kinks towards the distal j-bend.There was a build of biological material in the form of dried blood in the straightener tube.Microscopic examination confirmed the kinking.Both welds appeared full and intact.Visual inspection of the ars could not be performed as it was not returned for analysis.The kinks on the guide wire measured 42mm and 52mm from the distal tip and the guide wire length measured 355mm via calibrated ruler, which was within the specification limits of 350.0mm-355.6mm per the guide wire product drawing.The guide wire outer diameter measured 0.0242" via calibrated micrometer, which was within the specification limits of 0.0240" - 0.0250" per the guide wire product drawing.Functional inspection was performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The dried blood in the straightener tube was flushed out and removed.The guide wire was inserted through a laboratory inventory ars and the returned 20ga introducer needle.The guide wire was able to pass with minimal resistance.Functional inspection of the actual ars could not be performed as it was not returned for analysis.A manual tug test confirmed that the distal and proximal welds were secure and intact.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested" and "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." a device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, the root cause could not be determined since there was no ars provided within the kit, and the reported ars was not returned.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17310969
Report Number9680794-2023-00542
Device Sequence Number7214083
Product Code DQY
UDI-Device Identifier00801902100535
UDI-Public00801902100535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Model NumberIPN033136
Device Catalogue NumberES-04150
Device Lot Number14F21J0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown